new lab results and angry with endocrinologist

i got my tsh results today its 5.4 (0.4-4.0)

and the edno wanted me actually to take 100 5 days a week and 50 on Sundays..!!!if i have listened to him y tsh would be even higher!!

i am mad at my edno.I was doing fine after the surgery with 100 levo until he said that i was still hyper and he decided to low my dose a lot...he wanted me to lower my dose again so i decided by my own to incease my dose back to 100 levo a day.After i have increased my dose i began to feel better i also lost weight so i thought i was doing fine.The fact that i lost weight so easy made me think i find my dose but i feel worst than ever.I remember my last visit when he told me that it should be 1.0 for tsh for people with thyroid to feel good when my tsh was over 2. and now its worst

My main problems after thyroid surgery are that my period changed..i get tired and out of breath by doing nothing,i suffer hair loss and the only thing he had to say its is not that high..we are just gonna increase the dose(by phone)i ill visit him in few days because i have to go to the office so he can tellme the next dose.I m very angry at him i think its his fault.

i m also afraid of having levo dose change again...everytime this happens i see bad changes like more hair loss or emotional break outs.

Also i want to thank Shaws and Clutter for their replies and help:)

Last edited by
Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

2 Replies

oldestnewest
  • Joannagof,

    If your TSH is 5.4 on 100mcg you will need to increase to 125mcg and retest in 6-8 weeks to see whether that dose is sufficient. Testing TSH only is not very helpful. Try to get FT4 and FT3 tested too. On 100mcg my FT3 was below range which made me very unwell and I needed Levothyroxine + T3 combination to feel well.

    Your menstrual cycle is off because you are under medicated. Once you are optimally dosed your cycle should return to normal.

  • How stupid of the Professionals that they can tell how we feel due to the TSH alone. i.e. We do know how we feel and they should take account of symptoms. How is it that despite my many pleas (and forking out ££££s in process) of how unwell I felt that not one single qualified person took a blood test from me!!!! However, they did give diagnoses for things I didn't have with prescriptions which were useless of course.

    If they knew any clinical symptoms and observed the patient they would have been able to - just as doctors did before blood tests were invented. We were then prescribed NDT on a trial basis. Dr Skinner stated before his death that patients were in a parlous situation but the Endocrinology didn't listen to him, probably as he was a Virologist and thought of not as an equal. I think we'd all go to a Virologist if he diagnosed and prescribed until we were well and gave us the option of replacements.

    They cannot tell from blood tests alone how we 'feel'. Some people's TSH never rises sufficiently in the UK as guidelines stipulate TSH must reach 10 before being diagnosed whilst ignoring crippling symptoms or prescribing something other than thyroid hormones.

    Civilised countries prescribe when TSH is 3+.

    We have to ignore them as inefficient/unprofessional as that's one of the worst things they do i.e. to adjust our meds in order to 'fit' into a TSH considering it varies throughout the day anyway. It just doesn't make sense and as Judge Judy says 'if it doesn't make sense it is nonsense". :)

    Menstrual cycle goes up the creek, infertility can arise, miscarriages and any of the symptoms on the following.

    Most of us have recovered by help from others and going it alone with support.

    thyroiduk.org.uk/tuk/about_...

    Doctors like Dr Peatfield, Dr Lowe, Dr Skinners and ones before treated the patient according to symptoms but that skill has been well and truly lost. Now it is a print-out form that satisfies the professionals without a care of how the patient may function daily and I think they may be terrified of going against the guidelines as they will then be persecuted.

    Refuse to adjust your doses. You have proven it doesn't work for you. You can tell if you take too much and drop back one increment if you decide to treat yourself.

You may also like...